Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 45, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 23, 2016, 3:54 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 3:54 AM CST (09:54 UTC)
- Expired
- Nov 23, 2016, 8:51 AM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
958 WHUS74 KBRO 230954 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CST WED NOV 23 2016 ...HAZARDOUS WINDS AND SEAS EXPECTED ACROSS THE GULF WATERS THIS MORNING... ..THE INTERACTION BETWEEN SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO AND A COLD FRONT OVER CENTRAL TEXAS WILL GENERATE ADVERSE GULF CONDITIONS THROUGH THE MID MORNING HOURS. THE GULF CONDITIONS WILL IMPROVE LATER TODAY THROUGH THANKSGIVING DAY AS A COLD FRONT STALLS OVER THE LOWER TEXAS COASTAL WATERS. GMZ170-175-231500- /O.NEW.KBRO.SC.Y.0045.161123T0954Z-161123T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 354 AM CST WED NOV 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS...SOUTH WINDS 20 TO 25 KNOTS. * WAVES/SEAS...THE GULF SWELLS WILL RANGE FROM 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
815 WHUS74 KBRO 231451 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 851 AM CST WED NOV 23 2016 ...WINDS AND SEAS CONTINUE TO LOWER... .THE SLOW APPROACH OF A COLD FRONT CURRENTLY NEAR THE COASTAL BEND HAS ALLOWED FOR WINDS TO LOWER AND TURN SOUTHWEST. SEAS ARE GRADUALLY RESPONDING BY SUBSIDING BELOW 6 FEET. GMZ170-175-231600- /O.CAN.KBRO.SC.Y.0045.000000T0000Z-161123T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 851 AM CST WED NOV 23 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS TO REMAIN LIGHT TO MODERATE SOUTHWEST 7 TO 12 KNOTS WITH SEAS SUBSIDING INTO THE 2 TO 5 FEET RANGE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 12:06 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 23, 12:06 AM CST, 3 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 1206 AM CST Wed Nov 23 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...VFR conditions for most areas tonight, with cirrus slowly exiting to the east. The cirrus may depart early enough for KMFE to build some light br right around sunrise, so have kept slightly lowered vis restrictions for tempo group. Cloud cover will build early tomorrow with moisture pooled in the region. Models continue to back away from significant PoPs for tomorrow, so will not add PoP chances into the TAF for tomorrow. Most areas will generally see BKN cigs around 5000 trough the afternoon, with winds starting light from the south shifting to easterly late in the afternoon as the front stalls in the vicinity. && .PREV DISCUSSION... /issued 600 PM CST Tue Nov 22 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Dense cirrus continues to drift eastward across south Texas, with minimal cloud cover beneath. This will continue overnight, with cirrus deck insulating the lower levels. Some clearing late near KMFE could bring some tempo br to the region right around sunrise. Winds will be more southerly during the day tomorrow. A weak front in the vicinity will bring lighter winds from the south during the afternoon. There is a small chance for a shower during the afternoon, but any impacts to local airports will be minimal. PREV DISCUSSION... /issued 305 PM CST Tue Nov 22 2016/ SHORT TERM (Tonight through Wednesday Night): Upper level trough extending from the Central Plains through the Southern Rockies to continue moving northeast riding over the strong ridge over Florida. The associated surface cold front, currently stationary over Northwest Texas, is expected to move slowly southeast through Wednesday. All models continue to weaken the front as it approaches the northern CWA by Wednesday Noon with the front itself becoming draped across the region Wednesday afternoon and night. There is some disparity in the model output of precipiation chances Wednesday and Wed night. GFS and ECMWF are virtually dry, showing some better chances Wed night, while the NAM wants to deepen the pooling moisture Wednesday afternoon with moderate to high pops across the Lower Valley. Confidence remains low on coverage and amounts of rain but would expect widely scattered showers Wednesday and some light STRATIFORM rain Wednesday night as the front pulls up stationary somewhere across the CWA. Temperatures will not see any significant change with this front with temperatures remaining above normal for mid November. Overall, a humid and warm next couple of mornings with daytime highs only seeing a few degrees drop due to thickening cloud cover. LONG TERM (Thursday through Tuesday): 500mb shortwave trough over the northern Rockies Thursday will move eastward across the Great Lakes region Friday. A nearly zonal flow will prevail across the southern half of the country through the rest of the week until a 500mb ridge amplifies across the central United States Saturday. A weak stationary frontal boundary across the CWA Thursday will wash out as a cold front moves into south Texas Friday. Surface high pressure is progged to build into the area Saturday. Will keep a slight chance of showers across the coastal sections Thursday with the stationary boundary and a slight chance to chance of showers across the CWA Fri night into Saturday as the cold front moves across the CWA Fri night into Saturday before stalling. Onshore flow returns Sunday and increases Monday ahead of the frontal system developing across the north central United States Sunday and moving eastward across the midwest U.S. Monday. A cold front associated with the frontal system will move through south TX Monday providing a slight chance of showers across the coastal waters. MARINE (Now through Wednesday Night): The strong pressure gradient along the Lower Texas coastal waters will be weakening this evening and overnight as an upper level trough moves farther to the northeast and a weak cold front approaches the region Wednesday and moves over portions of the coastal waters late Wednesday afternoon or evening. Small craft advisories that were raised earlier today are likely to be lowered ahead of schedule if current trends continue. Winds look to be much lighter as they back east to possible northeast Wednesday night while seas steadily subside. A few showers are anticipated to develop later Wednesday in proximity of the weakening front. Thursday through Sunday...Light aVFR conditions for most areas tonight, with cirrus slowly exiting to the east. The cirrus may depart early enough for KMFE to build some light br right around sunrise, so have kept slightly lowered vis restrictions for tempo group. Cloud cover will build early tomorrow with moisture pooled in the region. Models continue to back away from significant PoPs for tomorrow, so will not add PoP chances into the TAF for tomorrow. Most areas will generally see BKN cigs around 5000 trough the afternoon, with winds starting light from the south shifting to easterly late in the afternoon as the front stalls in the vicinity.nd variable winds will prevail across the coastal waters Thursday with weak surface high pressure across east Texas and Louisiana. Light easterly winds should prevail across the lower TX coast Friday before a cold front moves through Saturday. Winds will shift to the northeast and increase Saturday as a result. The front will retreat northward as a warm front Sat night into Sunday. Light to moderate southeast winds should prevail across the western Gulf of Mexico as a result. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term...63
Hazardous weather outlook, Nov 22, 6:43 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 643 PM CST TUE NOV 22 2016 TXZ248>257-240045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 643 PM CST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK FOR RIP CURRENTS IS POSSIBLE AT LOCAL BEACHES WENDESDAY AND AGAIN SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-240045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 643 PM CST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY NIGHT AND MONDAY DUE TO THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:26 AM CST | Dense Fog Advisory | BRO | Brooks, Jim Hogg, Kenedy | 2 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.